A continuous updating weighted least squares estimator of tail dependence in high dimensions

John H.J. Einmahl, Anna Kiriliouk, Johan Segers

Résultats de recherche: Contribution à un journal/une revueArticleRevue par des pairs


Likelihood-based procedures are a common way to estimate tail dependence parameters. They are not applicable, however, in non-differentiable models such as those arising from recent max-linear structural equation models. Moreover, they can be hard to compute in higher dimensions. An adaptive weighted least-squares procedure matching nonparametric estimates of the stable tail dependence function with the corresponding values of a parametrically specified proposal yields a novel minimum-distance estimator. The estimator is easy to calculate and applies to a wide range of sampling schemes and tail dependence models. In large samples, it is asymptotically normal with an explicit and estimable covariance matrix. The minimum distance obtained forms the basis of a goodness-of-fit statistic whose asymptotic distribution is chi-square. Extensive Monte Carlo simulations confirm the excellent finite-sample performance of the estimator and demonstrate that it is a strong competitor to currently available methods. The estimator is then applied to disentangle sources of tail dependence in European stock markets.

langue originaleAnglais
Pages (de - à)205-233
Nombre de pages29
Numéro de publication2
Les DOIs
Etat de la publicationPublié - 1 juin 2018
Modification externeOui

Empreinte digitale

Examiner les sujets de recherche de « A continuous updating weighted least squares estimator of tail dependence in high dimensions ». Ensemble, ils forment une empreinte digitale unique.

Contient cette citation